Alert archive / Indiana / Freeze Watches in 2021

Freeze Watch 4, NWS Indianapolis, IN

April 20, 202139 counties in Indiana

NWS Indianapolis, IN issued this freeze watch at Apr 20, 2021, 2:56 AM EDT for 39 counties in Indiana. It took effect at Apr 22, 2021, 1:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 20, 2021, 2:56 AM EDT (06:56 UTC)
In effect from
Apr 22, 2021, 1:00 AM EDT
Expired
Apr 21, 2021, 2:46 AM EDT
In force
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
467 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

414 
WWUS73 KIND 200656
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
256 AM EDT Tue Apr 20 2021

INZ021-028>031-035>049-051>057-060>065-067>072-201900-
/O.NEW.KIND.FZ.A.0004.210422T0500Z-210422T1400Z/
/O.CON.KIND.FZ.W.0004.210421T0200Z-210421T1400Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Clay City, Spencer, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, 
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, 
Bedford, Mitchell, Seymour, Brownstown, and North Vernon
256 AM EDT Tue Apr 20 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EDT WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 29 expected. For the Freeze Watch, sub-freezing 
  temperatures as low as 30 possible.

* WHERE...Portions of central, east central, north central, 
  south central, southeast, southwest and west central Indiana.

* WHEN...For the Freeze Warning, from 10 PM this evening to 10 
  AM EDT Wednesday. For the Freeze Watch, from late Wednesday 
  night through Thursday morning.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
4 follow-up statements
229 
WWUS73 KIND 201512
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
1112 AM EDT Tue Apr 20 2021

INZ021-028>031-035>049-051>057-060>065-067>072-202315-
/O.CON.KIND.FZ.W.0004.210421T0200Z-210421T1400Z/
/O.CON.KIND.FZ.A.0004.210422T0500Z-210422T1400Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Clay City, Spencer, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, 
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, 
Bedford, Mitchell, Seymour, Brownstown, and North Vernon
1112 AM EDT Tue Apr 20 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EDT WEDNESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 29 expected.  For the Freeze Watch, sub-freezing 
  temperatures as low as 30 possible.

* WHERE...Portions of central, east central, north central, 
  south central, southeast, southwest and west central Indiana.

* WHEN...For the Freeze Warning, from 10 PM this evening to 10 
  AM EDT Wednesday. For the Freeze Watch, from late Wednesday 
  night through Thursday morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind

AGM
531 
WWUS73 KIND 201959
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
359 PM EDT Tue Apr 20 2021

INZ021-028>031-035>049-051>057-060>065-067>072-210400-
/O.CON.KIND.FZ.W.0004.210421T0200Z-210421T1400Z/
/O.CON.KIND.FZ.A.0004.210422T0500Z-210422T1400Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Clay City, Spencer, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, 
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, 
Bedford, Mitchell, Seymour, Brownstown, and North Vernon
359 PM EDT Tue Apr 20 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EDT WEDNESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as 26 expected. For the Freeze Watch, sub-freezing temperatures
  as low as 27 possible. 

* WHERE...Portions of central, east central, north central, 
  south central, southeast, southwest and west central Indiana.

* WHEN...For the Freeze Warning, from 10 PM this evening to 10 
  AM EDT Wednesday. For the Freeze Watch, from late Wednesday 
  night through Thursday morning.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind

AGM
116 
WWUS73 KIND 210116
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
916 PM EDT Tue Apr 20 2021

INZ021-028>031-035>049-051>057-060>065-067>072-211000-
/O.CON.KIND.FZ.W.0004.210421T0200Z-210421T1400Z/
/O.CON.KIND.FZ.A.0004.210422T0500Z-210422T1400Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Clay City, Spencer, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, 
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, 
Bedford, Mitchell, Seymour, Brownstown, and North Vernon
916 PM EDT Tue Apr 20 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as 25 expected. For the Freeze Watch, sub-freezing temperatures
  as low as 27 possible.

* WHERE...Portions of central, east central, north central, 
  south central, southeast, southwest and west central Indiana.

* WHEN...For the Freeze Warning, from 10 PM this evening to 10 
  AM EDT Wednesday. For the Freeze Watch, from late Wednesday 
  night through Thursday morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
438 
WWUS73 KIND 210646
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
246 AM EDT Wed Apr 21 2021

INZ021-028>031-035>049-051>057-060>065-067>072-211900-
/O.UPG.KIND.FZ.A.0004.210422T0500Z-210422T1400Z/
/O.NEW.KIND.FZ.W.0005.210422T0500Z-210422T1400Z/
/O.CON.KIND.FZ.W.0004.000000T0000Z-210421T1400Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Clay City, Spencer, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, 
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, 
Bedford, Mitchell, Seymour, Brownstown, and North Vernon
246 AM EDT Wed Apr 21 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM EDT THURSDAY...

* WHAT...For the first Freeze Warning, sub-freezing temperatures
  as low as 26. For the second Freeze Warning, sub-freezing
  temperatures as low as 29 expected.

* WHERE...Portions of central, east central, north central, 
  south central, southeast, southwest and west central Indiana.

* WHEN...For the first Freeze Warning, until 10 AM EDT this 
  morning. For the second Freeze Warning, from 1 AM to 10 AM EDT 
  Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this freeze watch went out at Apr 20, 2:23 AM EDT, 33 minutes earlier.

Area forecast discussion, Apr 20, 2:23 AM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
223 AM EDT Tue Apr 20 2021

.Short Term...(Today through Wednesday)
Issued at 221 AM EDT Tue Apr 20 2021

...SNOW EXPECTED THIS EVENING WITH SUB-FREEZING TEMPS TONIGHT...

As of earlier this evening, the surface front has fully passed
through central Indiana and is evidenced by the northerly winds
across the area.  Surface temperatures have dropped into the upper
30s to low 40s and will drop several more degrees by the morning.
Aloft, a broad trough associated with a strong upper level low
across eastern Canada continues to slowly approach the area with a
well defined deformation zone and frontogenetical band currently
stretching from northern Illinois down into eastern Kansas.  This
band will be the focal point for the expected snow later today.

Current expectations for today are that the aforementioned
frontogenetical band will arrive to the northwestern counties
early this afternoon with precipitation initially falling as rain,
but transitioning to all snow very quickly. This band will then
slowly advance further into central Indiana through the afternoon
into the evening. Temperatures along a line roughly along I-69
will be warmer than points to the northwest as the surface front
meanders back to the northwest. How far that front moves will be
key in determining where the rain/snow line develops and how long
it takes for the rain to transition. Current thoughts are that
evaporative cooling from the intense bands of snow will be enough
to overpower the warmer temperatures further southeast, but that
it may take along the order of a couple of hours vs the much
shorter time further northwest.

Model guidance continues to suggest that the heaviest amounts of
snow is expected across the northeastern counties where 700mb omega
values approach 20-ubar/s which indicates that the low to mid level
ascent is incredibly strong. The big question will be how much the
warm temperatures today and yesterday impact the overall efficiency
of snow accumulation.  Raw model output suggests 4-6 inches across
the north and 2-4 across the central portions of Indiana. With the
snow initially falling in temperatures of around 35 and ground
temperatures in the mid to upper 50s, do think that a significant
amount of the snow will melt as it falls, especially in the western
counties.  Later in the event and during periods of extremely strong
banding, snow should be able to accumulate, but will quickly begin
to melt post-event through the overnight hours even with the cool
temperatures.  Current thoughts are that the total snow depth at the
end of the event will be 2-3 inches in the northeast with numbers
gradually decreasing further south and more significantly to the
west where the snow is falling earlier.  Impacts from the snow will
be fairly limited with the warm road temperatures and the fact that
the majority of snow will be falling during the daytime hours or
shortly after sunset. Road temperature models show that even across
the north, road temperatures remain well above freezing through the
period of expected snowfall. The biggest impact to travel will be
the visibilities near zero at times with the heaviest bands. With
all that in mind, have elected against a Winter Weather Advisory
at this time and cut snow amounts to match the expected snow that
will stick, vs total amount of snow that will fall.

This snow band will be exiting the area shortly after midnight with
much cooler air continuing to advect into the area through the
overnight hours.  No changes planned for the ongoing freeze warning
with sub-freezing temperatures expected across the forecast area
even with the expected cloud cover and fairly strong winds.  Those
factors plus the potential for snow on the ground may actually limit
the overall effect of sub-freezing temperatures on some less
sensitive vegetation.

Going into the day Wednesday, scattered rain showers are expected to
develop during the afternoon.  Model soundings show a very cool
airmass aloft with a nearly dry adiabatic lapse rate up to nearly
600mb and non-zero CAPE.  Convective temperatures are only 38 near
Indianapolis which will easily be achieved by early afternoon. Can't
rule out an isolated thunderstorm with this set-up, but with a
fairly stable airmass above 600mb, clouds will struggle to get tall
enough to produce lightning, but small graupel looks probable in
stronger showers.  Had this system moved through during the heart of
winter, snow squalls would certainly have been in play for
Wednesday. Raw models output indicates a snowpack across most of the
area through the day Wednesday, but even with the expected cloud
cover, this makes no sense with the strong sun angle of April.
Increased temperatures quite a bit above guidance to mitigate the
feedback caused by the snow.

&&

.Long Term...(Wednesday night through Monday)
Issued at 221 AM EDT Tue Apr 20 2021

The unseasonably cold temperatures will be the story to start on
Wednesday night with a deep upper level low pressure situated over
the eastern Great Lakes. This feature will shift east into New
England by Friday but its location in tandem with a cold...cyclonic
flow aloft will support another night with subfreezing temperatures
across much of central Indiana Wednesday night and Thursday morning.
Initially...scattered convective showers that develop Wednesday
afternoon will likely linger into the evening hours before
diminishing overnight as forcing aloft shifts east. Despite clouds
likely lingering in parts of the forecast area for much of Wednesday
night...freeze warning headlines will be needed eventually.

Thursday will remain cool but with influence loosening from the
departing upper low...return of high pressure...sunshine and drier
air will allow temperatures to recover into the 50s. Frost potential
is present again Thursday night with light southwest flow...
especially across the northeast half of central Indiana where clouds
will take longest to arrive in advance of an upper level wave
approaching from the mid Mississippi Valley. This feature will drift
into the lower Ohio Valley and may bring scattered light rain
showers to the western counties as the system interacts with a drier
boundary layer.

Low pressure will track from the southern Plains on Friday across
the Tennessee valley and into the Mid Atlantic states by Saturday
evening. Despite northern and southern stream flow aloft being
slightly out of phase...deeper moisture will advect across the Ohio
and Tennessee Valleys Friday night and Saturday with widespread
rain. Drier weather returns for the second half of the weekend into
early next week as high pressure moves across the region.

Temperatures will remain below normal through the bulk of the
extended with highs predominantly ranging from the 50s into the
lower 60s. However...there is light at the end of the tunnel as
substantial warming takes place once the high pressure shifts east
of the area early next week. Broad southerly flow will commence in
response to a deep surface wave ejecting out into the High Plains
next Tuesday...signaling a shift to a warmer and more active regime
for much of the country east of the Rockies into the Great Lakes and
Ohio Valley for most of next week. At this early stage...high
temperatures likely rise back into the 70s for all of central
Indiana by next Tuesday and Wednesday.

&&

.Aviation...(06Z TAF Issuance)
Issued at 1137 PM EDT Mon Apr 19 2021

IMPACTS:
 -Winds from 320 to 010 around 7 to 12 kts through the overnight,
shifting to NEly during the day and developing some gusts in the
afternoon.
-MVFR ceilings move in slowly from the north, with arrival after
around 10z at KLAF and other sites around 15-18z.
-Rain arrives late morning/early afternoon and changes to a
rain/snow mix sometime around/after 18-21z at KLAF and thereafter at
other sites, and then changes to snow.

DISCUSSION: A few scattered light showers could occur off and on at
KLAF through the night, but no impact to category expected. MVFR
clouds could arrive there by around 10z and these will slowly work
their way southward.

Rain will move in from the northwest during the morning and move in
across the area during the afternoon. Precip type will transition
from the northwest as cold air arrives, with a rain snow mix at KLAF
sometime between 18-21z and thereafter at the other sites. Low
confidence on the timing of the transition from rain/snow mix to all
snow, but heavy snow bands are possible given the setup. Ceilings
and visibilities could both drop to IFR or lower in the snow.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from 10 PM this evening to 10 AM EDT Wednesday
for INZ021-028>031-035>049-051>057-060>065-067>072.

&&

Short Term...White
Long Term...Ryan
Aviation...CP
Hazardous weather outlook, Apr 19, 4:08 PM EDT, 10 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
408 PM EDT Mon Apr 19 2021

INZ021-028>031-035>049-051>057-060>065-067>072-202015-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil,
Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington,
Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee,
Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon
408 PM EDT Mon Apr 19 2021

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Rain will mix with and change to snow late Tuesday into Tuesday
night. Light snow accumulations of 1 to 3 inches are possible...
mainly on grassy and elevated surfaces and mainly north of
Interstate 70.

Freezing temperatures are expected early Wednesday and Thursday
mornings.

.SPOTTER INFORMATION STATEMENT...

Snowfall reports will be appreciated late Tuesday afternoon and
night.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

AGM

Nearby

Freeze Watches in Indiana, 2021Every freeze watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.